Texas, 2004

Damaging Wind in Texas, July 8, 2004

July 8, 2004 · NWS HGX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 8, 9:01 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 8, 9:01 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1001 AM CDT THU JUL 8 2004

.DISCUSSION...
THE SYNOPTIC PATTERN OVER SE TX THIS MORNING WAS A BIT COMPLICATED.
THERE WAS A WEAK LOW AT 300 AND 500 MB OVER E TX AND A 200 MB TROUGH
ACROSS E TX THROUGH THE GULF OF MEXICO TO NEAR THE YUCATAN.  THE
FORECAST PROBLEM OF THE DAY IS RAIN COVERAGE.

THE UPPER LOW LOCATED OVER E TX SHOULD DRIFT SOUTHWARD TODAY.  MOST OF
THE ACTIVITY WILL OCCUR EAST OF THE LOW AND THE TROUGH OVER THE GULF.
SE TX WILL BE GENERALLY UNDER THE SUBSIDENT ZONE ON THE WEST SIDE OF
THE UPPER TROUGH AND THE EAST SIDE OF THE UPPER HIGH OVER MEXICO.
HOWEVER...THE FAR EASTERN COUNTIES WILL COME UNDER THE INFLUENCE OF
THE UPPER LOW AND THE COASTAL COUNTIES WILL BE AFFECTED BY THE SEA
BREEZE.

WILL UP POPS A BIT FOR CHAMBERS...GALVESTON...AND LIBERTY COUNTIES
DUE TO THE PROXIMITY OF THE UPPER LOW.  POPS OVER THE REMAINDER OF
THE SOUTHERN HALF OF SE TX LOOK OKAY.  IN THE NORTHWEST FEEL THAT THE
SUBSIDENT ALOFT WILL SUPPRESS RAIN CHANCES THERE AND WILL DROP POPS
THERE TO ISOLATED.

PL-40
45
31/99

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.PREV PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)  94 75 90 73 91 / 30 20 50 20 40
HOUSTON (IAH)          94 75 88 74 88 / 30 20 50 30 50
GALVESTON (GLS)        89 80 86 79 86 / 30 30 60 30 50

&&
Hazardous weather outlook, Jul 8, 5:00 AM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CDT THU JUL 8 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-091200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
600 AM CDT THU JUL 8 2004

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHEAST TEXAS FROM
LOUISIANA AND NORTHWEST GULF OF MEXICO. THIS WILL RESULT
IN INCREASING MOISTURE LEVELS. EXPECT A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS. CHANCES OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY
DIMINISH LATER IN THE WEEKEND AS THE UPPER LEVEL DISTURBANCE
MOVES FARTHER WEST OF OUR REGION. OTHERWISE...HAZARDOUS WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Houston radar (KHGX), 56 km away, was scanning. The volume nearest the first event began at 17:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harris

When
July 8, 11:17 AM CST
Where
Harris County, Spring Branch
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
29.800, -95.517

Large pecan and oak trees snapped at Westview and Campbell Roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413397.